Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 569, NWS Goodland, KS

September 15, 2016Sherman County, Thomas County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Sep 15, 2016, 5:35 PM MDT for Sherman County, Thomas County, Kansas. It was in force for 55 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 15, 2016, 5:35 PM MDT (23:35 UTC)
Expired
Sep 15, 2016, 6:30 PM MDT
In force
55 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
2.0 in
Wind
70.0 mph

Counties Sherman County, KS, Thomas County, KS

The radar

The Goodland radar (KGLD), 17 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 15, 5:37 PM MDTHAIL 2Goodland, KSAT NWS GOODLAND OFFICE
Sep 15, 5:37 PM MDTHAIL 2.5Goodland, KSRELAYED VIA SOCIAL MEDIA.
Sep 15, 5:38 PM MDTHAIL 2Goodland, KS
Sep 15, 5:39 PM MDTHAIL 1.75Goodland, KS
Sep 15, 5:42 PM MDTHAIL 2Goodland, KS2 BROKEN HOUSE WINDOWS AND ONE WINDOW CRACKED.
Sep 15, 5:44 PM MDTTSTM WND GST 701 N Goodland, KS
Sep 15, 5:45 PM MDTTSTM WND GST 804 N Goodland, KS
Sep 15, 5:45 PM MDTHAIL 2.754 N Goodland, KSWINDOWS ON HOUSE BROKEN, TREES DAMAGED.
Sep 15, 5:45 PM MDTHAIL 2.75Goodland, KSREPORTS OF SIGNIFICANT HAIL DAMAGE IN GOODLAND, PARTICULARLY ON WEST FACING WINDOWS AND SIDING OF HOMES AND BUSINESSES.
Sep 15, 6:00 PM MDTHAIL 2.52 N Edson, KS
Sep 15, 6:10 PM MDTHAIL 1.25Brewster, KS
Sep 15, 6:10 PM MDTHAIL 2Brewster, KSDELAYED REPORT. RELAYED VIA SOCIAL MEDIA.
Sep 15, 6:10 PM MDTHAIL 2.52 S Brewster, KSONE HOME LOST ALL THE WINDOWS FROM HAIL. GLASS BLEW INTO HOUSE.
Sep 15, 6:10 PM MDTHAIL 2.5Brewster, KSMANY DOWNTOWN BUSINESSES LOST WINDOWS. THE SCHOOL HAD 34 BROKEN WINDOWS, GLASS WAS EMBEDDED IN THE GYM FLOOR FROM THE HAIL AND THE WIND. AT LEAST ONE CORN FIELD COMPLETELY STRIPPED NEAR BREWSTER.
Sep 15, 6:14 PM MDTHAIL 2.5Brewster, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 15, 4:21 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1674 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

715 
WUUS53 KGLD 152335
SVRGLD
KSC181-193-160030-
/O.NEW.KGLD.SV.W.0569.160915T2335Z-160916T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
535 PM MDT THU SEP 15 2016

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN THOMAS COUNTY IN NORTHWESTERN KANSAS...
  NORTHERN SHERMAN COUNTY IN NORTHWESTERN KANSAS...

* UNTIL 630 PM MDT/730 PM CDT/

* AT 535 PM MDT/635 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 8
  MILES NORTH OF RULETON...MOVING EAST AT 30 MPH.

  HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  GOODLAND...BREWSTER...RULETON AND EDSON. 

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 7 AND 45.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3929 10121 3929 10192 3956 10195 3957 10160
      3957 10120
TIME...MOT...LOC 2335Z 269DEG 25KT 3946 10187 

HAIL...2.00IN
WIND...70MPH
 
$$

007
3 follow-up statements
097 
WWUS53 KGLD 152340
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
540 PM MDT THU SEP 15 2016

KSC181-193-160030-
/O.CON.KGLD.SV.W.0569.000000T0000Z-160916T0030Z/
THOMAS KS-SHERMAN KS-
540 PM MDT THU SEP 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
MDT/730 PM CDT/ FOR NORTHWESTERN THOMAS AND NORTHERN SHERMAN
COUNTIES...

AT 540 PM MDT/640 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES
NORTHWEST OF GOODLAND...MOVING EAST AT 35 MPH.

HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
GOODLAND...BREWSTER...RULETON AND EDSON. 

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 7 AND 45.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3929 10121 3929 10192 3956 10195 3957 10160
      3957 10120
TIME...MOT...LOC 2340Z 268DEG 29KT 3946 10180 

HAIL...2.00IN
WIND...70MPH
 
$$

007
773 
WWUS53 KGLD 152347
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
547 PM MDT THU SEP 15 2016

KSC181-193-160030-
/O.CON.KGLD.SV.W.0569.000000T0000Z-160916T0030Z/
THOMAS KS-SHERMAN KS-
547 PM MDT THU SEP 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
MDT/730 PM CDT/ FOR NORTHWESTERN THOMAS AND NORTHEASTERN SHERMAN
COUNTIES...

AT 547 PM MDT/647 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
NORTH OF GOODLAND...MOVING EAST AT 35 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...80 MPH WIND GUSTS AND TWO INCH HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
GOODLAND...BREWSTER AND EDSON. 

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 11 AND 45.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3929 10121 3929 10185 3955 10188 3957 10160
      3957 10120
TIME...MOT...LOC 2347Z 268DEG 29KT 3946 10173 

HAIL...2.00IN
WIND...80MPH
 
$$

007
163 
WWUS53 KGLD 160007
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
607 PM MDT THU SEP 15 2016

KSC181-193-160030-
/O.CON.KGLD.SV.W.0569.000000T0000Z-160916T0030Z/
THOMAS KS-SHERMAN KS-
607 PM MDT THU SEP 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
MDT/730 PM CDT/ FOR NORTHWESTERN THOMAS AND NORTHEASTERN SHERMAN
COUNTIES...

AT 607 PM MDT/707 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BREWSTER...MOVING EAST AT 35 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...80 MPH WIND GUSTS AND TWO INCH HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
BREWSTER AND EDSON. 

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 20 AND 45.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3929 10121 3929 10169 3956 10165 3957 10120
TIME...MOT...LOC 0007Z 265DEG 30KT 3940 10141 

HAIL...2.00IN
WIND...80MPH
 
$$

007

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 5:35 PM MDT, 0 minutes earlier.

Area forecast discussion, Sep 15, 5:35 PM MDT, 0 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
535 PM MDT THU SEP 15 2016

.SHORT TERM...(This evening through Friday)
Issued at 122 PM MDT Thu Sep 15 2016

Latest upper air analysis has the closed low moving onto the
Northern Plains.  At the surface a trough was located over far
Northwest Kansas.  Behind the trough low clouds and fog had ended by
late morning.  South of the trough a warm front was nearly
stationary.  Over the last hour or so cumulus clouds had begun to
develop along the frontal boundary.

Looks like storms will form in two areas this afternoon. The first
area is along a warm front along the southeast part of the Tri-State
Area. This area will have the best instability and lowest CIN to
start out due to the low level moisture advection from the low level
jet. As the afternoon progresses storm activity will spread north as
an upper level short wave trough moves overhead and the environment
becomes more unstable due to heating and increasing dew points. The
majority of this activity will be east of Highway 25 as storms
spread northward. The likelihood for severe weather will increase to
the east where mixed layer CAPE and deep layer shear will be higher.

A second area of storm activity will occur along the surface trough
currently over the north central part of the Tri-State Area. The
surface trough should remain fairly stationary until late afternoon
when an approaching cold front begins to push the trough southward.
In the meantime the clearing clouds are allowing in environment to
become more unstable along and ahead of the surface trough. Am
thinking storm activity will begin as the upper level short wave
trough moves overhead from the west, possibly bringing some isolated
storm activity into the Tri- State Area. This area of storm activity
should merge with the area to the south by early evening.

Main hazards will be possible with large hail and damaging winds.
However a few tornadoes cannot be ruled out due to the low cloud
bases around 2-3k ft AGL and 0-1km shear of 15kts. The window for
any tornado development will be late afternoon and early evening.
If tornadoes do develop, have higher confidence they will form east
of Highway 83. As mentioned earlier, the severe weather will be east
of Highway 25, with the odds of severe weather increasing to the
east.

Storm activity will be greatest during the early evening then end
from west to east as more stable air follows the cold front into the
Tri-State Area. There may be some lingering storms over the far
eastern part of the Tri-State Area after midnight.

Overnight fog may develop along the southeast portion of the Tri-
State Area near the warm front.

Friday morning the fog should end a few hours after sunrise.  Any
lingering storms should be east/southeast of the Tri-State Area by
mid morning, if not before.  The rest of the day will be cooler due
to the passage of the cold front tonight.  With fairly laminar flow
overhead and a stable environment, am not anticipating much, if any
cloud cover.

.LONG TERM...(Friday night through Thursday)
Issued at 122 PM MDT Thu Sep 15 2016

The beginning part of the long term period looks to be fairly dry.
Friday night, could potentially see some precipitation in western
portions of the CWA but anything that develops will be isolated. The
bulk of the precipitation will be east of the region, along the
front that passed Thursday.

A trough stretching from the Dakota's to California will move over
the region Saturday. A shortwave is expected to move within the
primary flow and that will help will precipitation development. Bulk
shear look favorable but CAPEs are weak, so severe storms are
unlikely based off current model runs.

Sunday and Monday will both be dry. A ridge begins to move into the
region on Sunday as the trough moves east. By Monday, the CWA is
under a ridge which keeps the dry conditions.

On Tuesday, a trough is starting to build in the western CONUS. This
brings southwest flow to the region but conditions are still
anticipated to be dry as the ridge begins to move east.

Wednesday brings a change. A cold front is pushing east along with
the trough. Since the ridge is east of the region, an abundance of
moisture from the southwest flow gets pushed up into the area. This
will enhance precipitation chances over the region. Current guidance
is showing a shortwave to move over the CWA which will help with
storm development as well. Thursday will have continued
precipitation chances as southwest flow persists over the region.

Temperatures are expected to be in the 70s Saturday before jumping
into the 80s Sunday through Tuesday with the ridge over the region.
Wednesday and Thursday are anticipated to drop back down into the
70s and low 80s due to the cold front passage.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 535PM MDT Thu Sep 15 2016

Severe thunderstorm in process of moving towards KGLD with
additional thunderstorm activity (slightly weaker) southwest of
KMCK moving northeast towards the terminal. Storm moving towards
KGLD has history of large hail/strong winds. This activity will
impact both terminals during the evening hours before
transitioning eastwards. As front slides southeast tonight gusty
prevailing winds will develop and last about an hour before
backing off around sunrise Friday. Low stratus/fog may develop
along and southeast of this front, but at this time consensus of
guidance is favoring this remaining southeast of KGLD and KMCK.

&&

.GLD Watches/Warnings/Advisories...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JTL
LONG TERM...CLT
AVIATION...DR
Hazardous weather outlook, Sep 15, 3:25 PM MDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
325 PM MDT THU SEP 15 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-162130-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
325 PM MDT THU SEP 15 2016 /425 PM CDT THU SEP 15 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE
AREA THIS AFTERNOON THROUGH TONIGHT...WITH THE BEST COVERAGE EAST
OF HIGHWAY 25 THIS EVENING. THE PRIMARY HAZARDS WILL BE DAMAGING
WIND GUSTS AND LARGE HAIL. HOWEVER THERE WILL BE A RISK FOR
TORNADOES DURING THE LATE AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

FROM SATURDAY AFTERNOON INTO THE OVERNIGHT HOURS...ISOLATED TO
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA. FOR
LOCATIONS ALONG AND WEST OF A LINE FROM GOVE TO GEM TO STRATTON
NEBRASKA...SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Sep 15, 3:46 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
346 PM MDT THU SEP 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     HAIL             10 SE THURMAN           39.48N 103.10W
09/15/2016  E1.00 INCH       KIT CARSON         CO   PUBLIC

            SOME QUARTER SIZE HAIL. MOSTLY NICKEL AND PENNY SIZE.
            HAIL COVERED GROUND. TIME ESTIMATED BY RADAR.

&&

HILL
Special weather statement, Sep 15, 4:00 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
500 PM CDT THU SEP 15 2016

KSZ028-152215-
LOGAN KS-
500 PM CDT THU SEP 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN COUNTY UNTIL
515 PM CDT...

AT 500 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTHWEST OF SCOTT STATE LAKE...MOVING NORTH AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LOGAN
COUNTY.

LAT...LON 3870 10106 3891 10100 3890 10084 3870 10094
TIME...MOT...LOC 2200Z 200DEG 25KT 3874 10098

007
Local storm report, Sep 15, 4:37 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
437 PM MDT THU SEP 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             8 N BETHUNE             39.42N 102.42W
09/15/2016  E1.75 INCH       KIT CARSON         CO   PUBLIC

&&

HILL
Special weather statement, Sep 15, 4:45 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
545 PM CDT THU SEP 15 2016

KSZ002-014-152300-
THOMAS KS-RAWLINS KS-
545 PM CDT THU SEP 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAWLINS AND
NORTHWESTERN THOMAS COUNTIES UNTIL 600 PM CDT...

AT 545 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTH OF MCDONALD...OR 17 MILES NORTH OF BREWSTER...MOVING
NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEARDSLEY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHWESTERN KANSAS.

LAT...LON 3947 10118 3957 10139 3983 10127 3973 10099
TIME...MOT...LOC 2245Z 208DEG 24KT 3961 10132

007
Local storm report, Sep 15, 4:54 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
454 PM MDT THU SEP 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             11 N BURLINGTON         39.47N 102.30W
09/15/2016  E1.25 INCH       KIT CARSON         CO   TRAINED SPOTTER

            HAIL BETWEEN NICKEL AND HALF DOLLAR SIZE. TIME ESTIMATED
            BY RADAR.

&&

HILL
Local storm report, Sep 15, 5:34 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
534 PM MDT THU SEP 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     TSTM WND GST     5 W GOODLAND            39.34N 101.80W
09/15/2016  M63 MPH          SHERMAN            KS   MESONET

&&

HILL

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 3:13 PM MDTSpecial Weather StatementGLDNorton17 min
Sep 15, 4:00 PM MDTSpecial Weather StatementGLDLogan15 min
Sep 15, 4:44 PM MDTSevere Thunderstorm WarningGLDSherman61 min
Sep 15, 4:45 PM MDTSpecial Weather StatementGLDRawlins15 min
Sep 15, 5:21 PM MDTSevere Thunderstorm WarningGLDRawlins39 min
Sep 15, 5:32 PM MDTSevere Thunderstorm WarningGLDDecatur, Rawlins43 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.